Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 131, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Jul 12, 2021, 6:28 AM CDT for Nacogdoches County, Rusk County, Texas. It took effect at Jul 12, 2021, 8:20 AM CDT. It was in force for 23 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2021, 6:28 AM CDT (11:28 UTC)
- In effect from
- Jul 12, 2021, 8:20 AM CDT
- Expired
- Jul 13, 2021, 7:04 AM CDT
- In force
- 23 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Nacogdoches County, TX, Rusk County, TX
The radar
The Shreveport radar (KSHV), 120 km from the middle of the area, began a volume at 11:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point East Fork Angelina River near Cushing (CUST2). The gauge peaked at 15.13 ft at Jul 12, 2021, 6:00 PM CDT.
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08033900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
729
WGUS44 KSHV 121128 RRA
FLWSHV
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Shreveport LA
628 AM CDT Mon Jul 12 2021
...The National Weather Service in Shreveport LA has issued a Flood
Warning for the following rivers in Texas...
East Fork Angelina River Near Cushing affecting Nacogdoches and
Rusk Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
TXC347-401-131130-
/O.NEW.KSHV.FL.W.0131.210712T1500Z-210715T0900Z/
/CUST2.1.ER.210712T1500Z.210713T0600Z.210713T2100Z.NO/
628 AM CDT Mon Jul 12 2021
The National Weather Service in Shreveport has issued a
* Flood Warning for
the East Fork Angelina River Near Cushing.
* From this morning to early Thursday morning.
* At 6:15 AM CDT Monday the stage was 14.9 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
this morning to a crest of 15.3 feet just after midnight tonight.
It will then fall below flood stage tomorrow afternoon.
* Impact...At 15.0 feet, Minor lowland flooding.
&&
LAT...LON 3180 9497 3188 9490 3187 9477 3184 9477
3182 9493
$$
252 follow-up statements
535
WGUS84 KSHV 121320
FLSSHV
Flood Statement
National Weather Service Shreveport LA
820 AM CDT Mon Jul 12 2021
...The Flood Warning is extended for the following rivers in Texas...
East Fork Angelina River Near Cushing affecting Nacogdoches and
Rusk Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
TXC347-401-131330-
/O.EXT.KSHV.FL.W.0131.210712T1320Z-210715T0900Z/
/CUST2.1.ER.210712T1231Z.210713T0000Z.210713T2100Z.NO/
820 AM CDT Mon Jul 12 2021
...The Flood Warning is now in effect until early Thursday morning...
The Flood Warning continues for
the East Fork Angelina River Near Cushing.
* From this morning to early Thursday morning.
* At 7:15 AM CDT Monday the stage was 15.0 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 15.3 feet
this evening. It will then fall below flood stage tomorrow
afternoon.
* Impact...At 15.0 feet, Minor lowland flooding.
&&
LAT...LON 3180 9497 3188 9490 3187 9477 3184 9477
3182 9493
$$
25047
WGUS84 KSHV 131204
FLSSHV
Flood Statement
National Weather Service Shreveport LA
704 AM CDT Tue Jul 13 2021
...The Flood Warning is cancelled for the following rivers in
Texas...
East Fork Angelina River Near Cushing affecting Nacogdoches and
Rusk Counties.
TXC347-401-131315-
/O.CAN.KSHV.FL.W.0131.000000T0000Z-210713T1204Z/
/CUST2.1.ER.210712T1231Z.210713T0015Z.210713T0700Z.NO/
704 AM CDT Tue Jul 13 2021
...The Flood Warning for the East Fork Angelina River Near Cushing
has been cancelled...
The Flood Warning is cancelled for
the East Fork Angelina River Near Cushing.
* At 6:15 AM CDT Tuesday the stage was 14.9 feet.
* Flood stage is 15 feet.
* Forecast...The East Fork is expected to fall to 9.8 feet Saturday
evening.
&&
LAT...LON 3180 9497 3188 9490 3187 9477 3184 9477
3182 9493
$$
08What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Jul 12, 4:30 AM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jul 12, 4:30 AM CDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 430 AM CDT Mon Jul 12 2021 .SHORT TERM.../Today through Tuesday/ After an active evening, KSHV radar is still showing two to three main areas of precip, one exiting our parishes and the other one spreading back in from E TX into Shreveport with showers extending along an arc of thunderstorms down into Toledo Bend country. A third area of thunderstorms is trying to move into worked over air in E TX. All of these areas are tied to midlevel vorts in the W/SW flow aloft which is veering toward NW flow. Meanwhile, the surface front extends over extreme NE TX into SW AR and still has a slow drift to the ESE. The best reflection of where the front is located is on radar imagery. The surface obs in our area are only varying slightly with spreads everywhere about the same. Light SW or NW winds near the front with still SE winds from Lufkin to Mansfield and East into the MS River Delta. So this front is difficult to find as it was to forecast, but will bottom out later this morning as the parent trough's core over south central MO and poised to lift away to the NE. We will continue to work over the region with mostly decaying convection, aside from the Toledo Bend cluster moving into Natchitoches parish now, we will see the stable morning air wind things down further with maybe some patchy fog here and there. However, the afternoon heating will bring new lift to convection along and ahead of the soon to be stationary boundary. The front will edge back northward while washing out over the next day or so with convection continuing to decrease coverage greatly by tomorrow. Lows tonight will be upper 60s and low 70s for our "cool day" and warming back from here. Highs will see almost all sites today below 90 degrees, but tomorrow will bring wide spread low to mid 90s back like nothing ever happened, as heights aloft soar in the wake of the exiting trough. /24/ .LONG TERM.../Tuesday Night through Sunday Night/ The long-term portion of the forecast will bring a return to more typical summertime weather across the region as a broad upper level ridge axis just off the Mid-Atlantic coast expands farther westward across the SE CONUS. The result will be for gradually increasing temperatures as we stair step about a degree higher each day both for daytime highs and nighttime lows. Therefore, expect lower to mid 90s each afternoon and lower to mid 70s each night which is spot on for mid-July climo. In addition to the rising temperatures, look for higher humidities to return as well due to the deepening southerly flow regime. This will likely push our daily max heat index readings near 105 degrees as we get later in the week and into the weekend. As far as rain chances are concerned, expect daily convection to be limited mainly to diurnally-driven sea breeze shwrs and tstms. This will generally be confined to our southern and eastern zones through mid to late week. By the end of the week, an upper trough will swing out of the Rockies across the nation's mid-section and may also give our northern zones a crack at some scattered convection by Friday afternoon through Saturday as the upper level ridge to our east also begins to weaken. Meanwhile, the upper ridge out west over the Four Corners Region will be strengthening but generally remain oriented more north/south along the Rockies, leaving the door open for yet another trough to dive south across the eastern half of the country by late in the weekend. This may even allow a weak cool front to slowly back door its way toward our region but likely remain to our north by the end of the period on Sunday night. /19/ && .PREV DISCUSSION... /issued 120 AM CDT Mon Jul 12 2021/ AVIATION... For the ArkLaTex terminals, the last of convection is forming up now ahead of weak fropa from S of KTYR to KSHV and KELD. Light SW winds will veer to W/NW overnight, but very light. Soil is wet as skies are clearing so will have to watch for some potential dense fog, which could bring some LIFR/IFR by daybreak, but will lean optimistic for much better with some MVFR cigs reforming instead. Mon should prevail W/SW 5-15KT with models painting new convection 18-24Z S of I-20 terminals. 5KT S/SW winds return by 13/00Z. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 90 72 94 74 / 30 20 30 0 MLU 88 71 92 72 / 50 40 40 10 DEQ 88 67 92 71 / 10 10 20 0 TXK 89 72 93 73 / 10 10 30 0 ELD 89 69 92 70 / 30 20 20 10 TYR 90 72 92 74 / 30 20 20 0 GGG 89 71 91 72 / 30 20 20 0 LFK 87 71 93 73 / 80 30 20 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 24/19
Hazardous weather outlook, Jul 12, 6:06 AM CDT, 22 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 606 AM CDT Mon Jul 12 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-131115- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 606 AM CDT Mon Jul 12 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Isolated to widely scattered showers and thunderstorms will remain possible across much of the region today into this evening as an upper level trough and stalled frontal boundary continue to linger. Although no organized severe threat exists, any storms that manage to develop may produce some gusty winds and brief heavy downpours. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Diurnally driven showers and thunderstorms will remain possible each day through the remainder of this week and into the weekend. Stronger storms may be capable of producing gusty winds and brief heavy downpours, generally more of a concern during the hours of afternoon peak heating. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators and storm spotters should not be needed through tonight. 19
In the hours before
Special weather statement, Jul 12, 6:15 AM CDT, 13 minutes before
Special Weather Statement
National Weather Service Shreveport LA
615 AM CDT Mon Jul 12 2021
LAZ020-022-121145-
La Salle LA-Grant LA-
615 AM CDT Mon Jul 12 2021
...SPECIAL WEATHER STATEMENT...
At 614 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Walters, or 16 miles northwest of Larto, moving
northeast at 55 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Nebo, Rogers and Catahoula Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Catahoula Lake, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3134 9204 3132 9208 3134 9209 3135 9207
3136 9208 3138 9212 3141 9215 3143 9216
3145 9216 3146 9217 3147 9216 3148 9221
3146 9232 3156 9230 3166 9201 3133 9201
TIME...MOT...LOC 1114Z 245DEG 46KT 3152 9213
24The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:23 PM CDT | Special Weather Statement | SHV | Rusk | 52 min |
| Jul 11, 8:25 PM CDT | Areal Flood Advisory | SHV | Rusk | 110 min |
| Jul 11, 8:31 PM CDT | Special Weather Statement | SHV | Rusk | 44 min |
| Jul 11, 8:40 PM CDT | Special Weather Statement | SHV | Cherokee | 50 min |
| Jul 11, 9:10 PM CDT | Flash Flood Warning | SHV | Cherokee, Panola, Rusk, Shelby, Smith | 3 hr |
| Jul 11, 9:49 PM CDT | Special Weather Statement | SHV | Cherokee | 41 min |
| Jul 11, 10:27 PM CDT | Special Weather Statement | SHV | Nacogdoches | 48 min |
| Jul 11, 10:50 PM CDT | Special Weather Statement | SHV | Smith | 40 min |
| Jul 11, 11:12 PM CDT | Special Weather Statement | SHV | Smith | 48 min |
| Jul 11, 11:15 PM CDT | Special Weather Statement | SHV | Gregg | 45 min |
| Jul 12, 12:13 AM CDT | Flash Flood Warning | SHV | Cherokee, Rusk, Smith | 4 hr |
| Jul 12, 2:10 AM CDT | Areal Flood Advisory | SHV | Cherokee, Nacogdoches | 3 hr |
| Jul 12, 6:28 AM CDT | River Flood Warning | SHV | Anderson, Cherokee, Houston, Trinity | 21 days |
| Jul 12, 8:20 AM CDT | River Flood Warning | SHV | Angelina, Houston, Polk, Trinity, Tyler | 11 days |
| Jul 12, 1:56 PM CDT | Special Weather Statement | SHV | Wood | 49 min |
| Jul 12, 2:37 PM CDT | Severe Thunderstorm Warning | SHV | Wood | 43 min |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.